MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® WNV NUCLEIC ACID TEST FOR USE ON THE COBAS® 6800/8800 SYSTEMS; NUCLEIC-ACID TESTS FOR INFECTIOUS DISEASE SCREENING OF BLOOD & PLASMA DONATIONS

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® WNV NUCLEIC ACID TEST FOR USE ON THE COBAS® 6800/8800 SYSTEMS; NUCLEIC-ACID TESTS FOR INFECTIOUS DISEASE SCREENING OF BLOOD & PLASMA DONATIONS
Catalog Number 07001070190
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of false positive cobas® wnv nucleic acid test for use on the cobas® 6800/8800 systems results for 1 patient on a cobas® 6800 system.The initial result was positive.The repeated result was normal, with a negative result.The sample was repeated with a 1:2 dilution, and the result was negative.
 
Additional Manufacturer Narrative
The serial number for the cobas® 6800 system is (b)(6).The provided data showed several invalid flags.The field service representative replaced the o-rings and stop disks of the processing transfer head.He performed calibration and replaced the micro gear pump of the reagent channel.The affected o-rings were returned for investigation.No deviations were found.The issue is consistent with a leaky processing transfer head nozzle.The investigation determined the service actions of replacing the micro gear pump resolved the issue.

Brand Name
COBAS® WNV NUCLEIC ACID TEST FOR USE ON THE COBAS® 6800/8800 SYSTEMS
Common Device Name
NUCLEIC-ACID TESTS FOR INFECTIOUS DISEASE SCREENING OF BLOOD & PLASMA DONATIONS
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key23062492
Report Number2243471-2025-02838
Device Sequence Number21328863
Product Code QHO
UDI-Device Identifier00875197004977
UDI-Public00875197004977
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
BL125575
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Catalogue Number07001070190
Device Lot NumberK00402
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/18/2023
Initial Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown